PDA

View Full Version : Can anyone help please? This making me really depressed...



owl2008
01-04-2009, 01:54 PM
Hi im a 21 y/o male,

I dont know if im just experiencing some kind of domino effect or what but it is gettin ridiculous!

I became very depressed at the end of a relationship exactly one year ago. It was basically within a week I started with severe anxiety and bad depression.

Then within a week or two, until this day i have developed a random itchy skin condition. It is awful, and getting worse and worse. It started by feeling as though I had insects crawling on me (none that I can see), or like I was being brushed by a feather, but in random places like one minute on abdomen, then a minute later on arms. Almost constant throughout the day, but worse at night.

When these irritations occur, often a small red spot/spots occur in the area, these take weeks to go, and almost always leave scars. It is like a vicous circle as soon as it seems to clear up in one area it spreads to another.

I had 6 months of this being mainly on upper body and im now covered in scars on chest and back. It has recently spread to the upper back of legs, with rash occuring aswell. My feet have over the last month or so also started with the random itch, but no rash as yet.

To be honest ive just had enough, been on antibiotics from GP on and off for the whole year, and it hasnt really done anything. Ive tried creams new bedding new washing powder, nothing seems to stop it. its happening as im writing this (I swear it feels like someone is brushing my abs with a feather).

I just fear that in another year it could be even worse, I now have hardly any hair or upper arms due to scratching and scaring, I feel alone as though there is no hope.

Please Please Please Help me :( :( :(

vencasand
01-04-2009, 03:19 PM
have you seen a doctor about your depression? did you tell your doctor about your depression? he can only help what you tell him is wrong. i know guys hate talking about their problems but maybe the doc could give you someing to take. also there are otc antihistamines that are good. benadryl,(makes you sleepy)zyrtec is once a day antihistamine, it too can make you somewhat drowsy. claritin, its okay but didn't do anything for me. topical hydrocortisone. i have been there with both depression and a mysterious itching. itching was horrible. aveeno oatmeal bath or shower gel is excellent for temporary relief. this is a new year. take a deep breath, try to keep a positive outlook but i would talk to the doctor about depression. you usually can't fight that yourself. best of luck. i wish you a happy healthy new year. and God bless you.

Dr.Deepak
01-04-2009, 03:36 PM
yea could be depression leading you itchy rashes.But yea viral infections, such as herpes zoster,fungal infections like yeast infection or bacterial infections like impetigo or Sexually transmitted diseases (STDs)might also lead to chronic rashes. Sometimes some serious disease, such as liver disease, kidney disease might also lead to rashes, so be sure you don't have these all by going to doctor and having it check.

What antibiotics are you taking. I guess taking low dose anti-allergic medication every night might just subside your rash for sometime. And about depression causing the rashes.. It might be possible so get yourself free from all depressive things.Yea sharing your stories might atleast solve it too.Depressive medications might just relieve the symptoms but doesn't cure your underlying problem. Develop some supportive relationships,Eat healthy and get enough sleep, develope to manage your stress and practice relaxation techniques,And challenge negative thought patterns be positive yourself.

If you have any other stress that making you fraustrated do share with us.We'll try to help from our side if we can.

owl2008
01-04-2009, 05:16 PM
Thank you very much for your responses.

I did see my doctor about depression alongside the rash, he advised that I may wish to take medication, but Im of the belief that it may do more harm that good, ive heard you can become very reliant on it, and its hard to come off.

As ive been a few times to doctors I had blood/urine tests last time and everything came back as OK. Im still not convinced, im a bit of a worrier and often distress thinking there may be a serious problem that is not been recognised. The antibiotics I have been on were Doxycycline and Erythromycin i changed because the first kind were not working.

The rash seems to become quite irritated by clothing, which makes me think its a possible allergy, although I still itch with or without clothing. The only other symptom I have is that every now and then I have an unbearing sensation of heat throughout my body, my skin feels all prickley and this can last for 5 mins or so and be very uncomfortable.

I have been using aqueous cream which has soothed the rash to some degree, but its just the itching never seems to stop and the rash is still very bad. One thing I forgot to mention before was that I also seem to have tiny 'blood spots' like pin prick size, and also what look like little tiny vessells where Im itchy, I dunno if this is just damage from itching or if its connected to the problem.


Thanks again.

Kay
01-04-2009, 11:27 PM
owl, I'm sorry you're having it so rough. I've been through depression myself and was also not wanting to take any medication but honestly, I think that it does help and there's not the same risk of addiction there was years ago. There are new advances in medicine all the time and your doctor will monitor you carefully while you're on it.

I will tell you that nothing happens overnight so don't expect to feel any better until it's had some time to get into your system. I believe it's six weeks before you can feel any kind of mood elevation. I can't recall the name of the one I had as this was about seven years ago now but I think what it did was lift your serotonin levels. Remember this, owl...this too shall pass. I never thought I'd come out the other end of the depression but I did and am fine now. You shall be too. :)

I would suggest that you seek out a second opinion for your rash. If you've been seeing the same doctor for over a year and he's still not got to the bottom of it, it's time to try another one I would say. I'm no doctor but I saw quite a few back then as they thought I had a brain tumor and they were wildly different in their approaches and questions. Sometimes you just need one that will ask the right question.

Have you been checked for diabetes? I believe that can cause itching because my dad's diabetic but I don't know if there's a rash is associated with it. WebMD has a symptom checker tool, you may want to try that. Does anyone in your family suffer the same thing at all? Ask them because they might not have thought to mention it.

Hang in there, you'll get to the bottom of it. :)

chinee
03-29-2010, 12:25 PM
I advice you to see an expert because trying other products to cure that itchy thing might worsen your case. Or try to do a check list regarding all the products that you have been using those past few days, maybe some of them are not that good for you. And also avoid harsh soap, shampoo and other beauty products.